MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 75% stenosed, 3.0mmx38mm target lesion was located in the tortuous and moderately calcified proximal and middle of the left anterior descending artery.A 3.5mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure, the balloon shaft delivery system got kinked and fractured.The device was completely removed and the procedure was completed with another of the same device.No patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick catheter in 2 pieces.There was blood in the wire lumen, and the balloon was tightly folded.Analysis for the tip, balloon, inner/outer shaft, hypotube, and hub included microscopic and visual inspection.Inspection revealed a complete separation in the hypotube located 49.7 cm from the tip, and there were kinks in the hypotube located 47.5cm and 52.4cm from the tip.The fracture faces of the separated ends indicate that the device was kinked prior separation.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9639711
Report Number2134265-2020-00630
Device Sequence Number16836224
Product Code LOX
UDI-Device Identifier08714729392804
UDI-Public08714729392804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0024177731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight82